Alert archive / West Virginia / River Flood Warnings in 2019

River Flood Warning 21, NWS Baltimore/Washington

May 5, 2019Berkeley County, Jefferson County, West Virginia

NWS Baltimore/Washington issued this river flood warning at May 5, 2019, 11:21 AM EDT for Berkeley County, Jefferson County, West Virginia. It took effect at May 5, 2019, 3:00 PM EDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2019, 11:21 AM EDT (15:21 UTC)
In effect from
May 5, 2019, 3:00 PM EDT
Expired
May 6, 2019, 8:11 PM EDT
In force
29 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
Minor

Counties Berkeley County, WV, Jefferson County, WV

The radar

The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Opequon Creek near Martinsburg (MBGW2). The gauge peaked at 14.34 ft at May 6, 2019, 2:00 AM EDT.

actionminormoderatemajor5101505/0505/0605/0705/08
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01616500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

716 
WGUS41 KLWX 051521
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
1121 AM EDT Sun May 5 2019

...The National Weather Service in Sterling Va has issued a flood 
warning for the following rivers in West Virginia... 

  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties

 ...Minor flooding now expected on the Opequon Creek at Martinsburg.
 Crest expected early this evening...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-052321-
/O.NEW.KLWX.FL.W.0021.190505T1900Z-190506T1800Z/
/MBGW2.1.ER.190505T1900Z.190506T0000Z.190506T1200Z.NO/
1121 AM EDT Sun May 5 2019

The National Weather Service in Sterling Va has issued a
* Flood Warning for 
  The Opequon Creek near Martinsburg.
* From this afternoon until Monday afternoon.
* At 11 AM Sunday the stage was 8.8 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by mid-afternoon today and crest 
  near 11.0 feet by early this evening. The river will fall below 
  flood stage by tomorrow morning.
* Impact...At 11.0 feet...Water begins to cover backyards of homes on
  Bowers Road (County Road 1/1). Douglas Grove Road (County Road 
  9/16) is flooded and impassible. Water also approaches Golf Course 
  Road (County Road 36) and Grapevine Road (County Road 9/14).
* Flood history...This crest compares to a previous crest of 11.6 feet
  on Aug 22 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Sun  Sun  Mon  Mon   Stg Day Time

Opequon Creek
Martinsburg   10.0  8.8 Sun 11 AM 10.0 11.0 10.8 10.0  11.0 Sun 8 PM 
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
8 follow-up statements
318 
WGUS81 KLWX 051928
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
328 PM EDT Sun May 5 2019

...The flood warning continues for the following rivers in West 
Virginia...
 
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-060729-
/O.EXT.KLWX.FL.W.0021.000000T0000Z-190507T0400Z/
/MBGW2.1.ER.190505T1623Z.190506T0600Z.190506T2200Z.NO/
328 PM EDT Sun May 5 2019

...Flood Warning extended until late Monday night...
The Flood Warning continues for
  The Opequon Creek near Martinsburg.
* Until late Monday night.
* At 3 PM Sunday the stage was 11.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
  3 PM Sunday was 11.5 feet.
* Forecast...The river will continue rising to near 12.0 feet by 
  tonight. The river will fall below flood stage early Monday
  evening.
* Impact...At 12.5 feet...The creek is well out of its banks with 
  lowlands nearby flooded. Golf Course Road /County Road 36/ is 
  flooded near the Van Metre Ford Pedestrian Bridge. Fields and 
  backyards near the creek are flooded and some residents may need to
  move items to higher ground. Several other roads are flooded, 
  including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
  Backwater flooding is occurring on small tributaries, including 
  Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.9 feet
  on Sep 10 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Sun  Sun  Mon  Mon   Stg Day Time

Opequon Creek
Martinsburg   10.0 11.5 Sun 3 PM       11.8 12.0 11.9  12.0 Mon 2 AM 
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
960 
WGUS41 KLWX 052128
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
528 PM EDT Sun May 5 2019

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in West Virginia...
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-060528-
/O.EXT.KLWX.FL.W.0021.000000T0000Z-190507T1000Z/
/MBGW2.2.ER.190505T1623Z.190506T0600Z.190507T0400Z.NO/
528 PM EDT Sun May 5 2019

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Opequon Creek near Martinsburg.
* Until Tuesday morning.
* At 5 PM Sunday the stage was 12.2 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
  5 PM Sunday was 12.2 feet.
* Forecast...The river will continue rising to near 13.4 feet by 
  tonight. The river will fall below flood stage early Tuesday
  morning.
* Impact...At 12.5 feet...The creek is well out of its banks with 
  lowlands nearby flooded. Golf Course Road /County Road 36/ is 
  flooded near the Van Metre Ford Pedestrian Bridge. Fields and 
  backyards near the creek are flooded and some residents may need to
  move items to higher ground. Several other roads are flooded, 
  including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
  Backwater flooding is occurring on small tributaries, including 
  Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 14.0 feet
  on Sep 28 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Sun  Sun  Mon  Mon   Stg Day Time

Opequon Creek
Martinsburg   10.0 12.2 Sun 5 PM       12.7 13.4 13.2  13.4 Mon 2 AM 
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
523 
WGUS81 KLWX 060124
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
924 PM EDT Sun May 5 2019

...The flood warning continues for the following rivers in West 
Virginia...
 
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-061323-
/O.EXT.KLWX.FL.W.0021.000000T0000Z-190507T1300Z/
/MBGW2.2.ER.190505T1623Z.190506T0600Z.190507T0700Z.NO/
924 PM EDT Sun May 5 2019

...Flood Warning extended until Tuesday morning...
The Flood Warning continues for
  The Opequon Creek near Martinsburg.
* Until Tuesday morning.
* At 9 PM Sunday the stage was 13.5 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
  9 PM Sunday was 13.5 feet.
* Forecast...The river will continue rising to near 14.2 feet 
  tonight. The river will fall below flood stage early Tuesday morning.
* Impact...At 15.0 feet...Water reaches homes on Douglas Grove Road, 
  and may be near a home on Abbie Lane. Hundreds of acres of fields 
  are flooded near the creek. Blairton Road begins to flood, and 
  numerous other roads are already flooded and closed.
* Flood history...This crest compares to a previous crest of 14.0 feet
  on Sep 28 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Sun  Sun  Mon  Mon   Stg Day Time

Opequon Creek
Martinsburg   10.0 13.5 Sun 9 PM  12.7 11.5 10.0  9.1  14.2 Mon 2 AM 
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
145 
WGUS81 KLWX 060126
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
926 PM EDT Sun May 5 2019

...The flood warning continues for the following rivers in West 
Virginia...
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-061327-
/O.CON.KLWX.FL.W.0021.000000T0000Z-190507T1300Z/
/MBGW2.2.ER.190505T1623Z.190506T0600Z.190507T0700Z.NO/
926 PM EDT Sun May 5 2019

The Flood Warning continues for
  The Opequon Creek near Martinsburg.
* Until Tuesday morning.
* At 9 PM Sunday the stage was 13.5 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
  9 PM Sunday was 13.5 feet.
* Forecast...The river will continue rising to near 14.2 feet  
  overnight tonight. The river will fall below flood stage early 
  Tuesday morning.
* Impact...At 15.0 feet...Water reaches homes on Douglas Grove Road, 
  and may be near a home on Abbie Lane. Hundreds of acres of fields 
  are flooded near the creek. Blairton Road begins to flood, and 
  numerous other roads are already flooded and closed.
* Flood history...This crest compares to a previous crest of 14.0 feet
  on Sep 28 2018.  

&&

River        Flood    Observed     2AM  8AM  2PM  8PM        Crest
Location     Stage  Stg Day Time   Mon  Mon  Mon  Mon   Stg Day Time

Opequon Creek
Martinsburg   10.0 13.5 Sun 9 PM  14.2 13.6 12.7 11.5  14.2 Mon 2 AM 
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
889 
WGUS81 KLWX 060822
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
422 AM EDT Mon May 6 2019

...The flood warning continues for the following rivers in West 
Virginia...
 
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-062021-
/O.EXT.KLWX.FL.W.0021.000000T0000Z-190507T1700Z/
/MBGW2.2.ER.190505T1623Z.190506T0647Z.190507T1100Z.NO/
422 AM EDT Mon May 6 2019

...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
  The Opequon Creek near Martinsburg.
* Until Tuesday afternoon.
* At 4 AM Monday the stage was 14.3 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
  4 AM Monday was 14.4 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 15.0 feet...Water reaches homes on Douglas Grove Road, 
  and may be near a home on Abbie Lane. Hundreds of acres of fields 
  are flooded near the creek. Blairton Road begins to flood, and 
  numerous other roads are already flooded and closed.
* Flood history...This crest compares to a previous crest of 14.0 feet
  on Sep 28 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Mon  Mon  Tue  Tue   Stg Day Time

Opequon Creek
Martinsburg   10.0 14.3 Mon 4 AM  13.4 12.4 11.1  9.8       
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
789 
WGUS81 KLWX 061349
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
949 AM EDT Mon May 6 2019

...The flood warning continues for the following rivers in West 
Virginia...
 
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-070150-
/O.EXT.KLWX.FL.W.0021.000000T0000Z-190507T0900Z/
/MBGW2.2.ER.190505T1623Z.190506T0647Z.190507T0300Z.NO/
949 AM EDT Mon May 6 2019

...Flood Warning extended until late tonight...
The Flood Warning continues for
  The Opequon Creek near Martinsburg.
* Until late tonight.
* At 9 AM Monday the stage was 13.5 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
  9 AM Monday was 14.1 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late this evening.
* Impact...At 12.5 feet...The creek is well out of its banks with 
  lowlands nearby flooded. Golf Course Road /County Road 36/ is 
  flooded near the Van Metre Ford Pedestrian Bridge. Fields and 
  backyards near the creek are flooded and some residents may need to
  move items to higher ground. Several other roads are flooded, 
  including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
  Backwater flooding is occurring on small tributaries, including 
  Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.9 feet
  on Sep 10 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Mon  Mon  Tue  Tue   Stg Day Time

Opequon Creek
Martinsburg   10.0 13.5 Mon 9 AM  12.6 10.9  9.4  8.3       
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
494 
WGUS81 KLWX 061840
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
240 PM EDT Mon May 6 2019

...The flood warning continues for the following rivers in West 
Virginia...
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-070640-
/O.CON.KLWX.FL.W.0021.000000T0000Z-190507T0900Z/
/MBGW2.2.ER.190505T1623Z.190506T0647Z.190507T0300Z.NO/
240 PM EDT Mon May 6 2019

The Flood Warning continues for
  The Opequon Creek near Martinsburg.
* Until late tonight.
* At 2 PM Monday the stage was 12.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this evening.
* Impact...At 12.5 feet...The creek is well out of its banks with 
  lowlands nearby flooded. Golf Course Road /County Road 36/ is 
  flooded near the Van Metre Ford Pedestrian Bridge. Fields and 
  backyards near the creek are flooded and some residents may need to
  move items to higher ground. Several other roads are flooded, 
  including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
  Backwater flooding is occurring on small tributaries, including 
  Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 11.6 feet
  on Aug 22 2018.  

&&


River        Flood    Observed     2PM  8PM  2AM  8AM        Crest
Location     Stage  Stg Day Time   Mon  Mon  Tue  Tue   Stg Day Time

Opequon Creek
Martinsburg   10.0 12.3 Mon 2 PM       11.0  9.5  8.3       
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$
460 
WGUS81 KLWX 070011
FLSLWX
Flood Statement 
National Weather Service Baltimore MD/Washington DC 
811 PM EDT Mon May 6 2019

...The flood warning is cancelled for the following rivers in West 
Virginia...
 
  Opequon Creek near Martinsburg affecting Berkeley and Jefferson 
  Counties
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never attempt to drive through a flooded roadway...this is how most 
flood deaths result.  

Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov. 
You can also find us on Facebook by searching U.S. National Weather 
Service Baltimore Washington.

&&

WVC003-037-070041-
/O.CAN.KLWX.FL.W.0021.000000T0000Z-190507T0900Z/
/MBGW2.2.ER.190505T1623Z.190506T0647Z.190506T2326Z.NO/
811 PM EDT Mon May 6 2019

The Flood Warning is cancelled for
  The Opequon Creek near Martinsburg.
* At 8 PM Monday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* No flooding is currently forecast.
* Impact...At 10.0 feet...Floodwaters begin to cover Douglas Grove 
  Road (County Road 9/16) east of Martinsburg. A portion of Bowers 
  Road is also flooded. Low lying areas near the creek begin to 
  flood. Water also begins to cover the stream access point at the 
  Van Metre Ford Pedestrian Bridge.

&&

River        Flood    Observed     2AM  8AM  2PM  8PM        Crest
Location     Stage  Stg Day Time   Tue  Tue  Tue  Tue   Stg Day Time

Opequon Creek
Martinsburg   10.0  9.7 Mon 8 PM   8.5  7.8  7.2  6.6       
&&

LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
      3951 7786 3938 7792 3924 7800


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at May 5, 10:19 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 5, 10:19 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1019 AM EDT Sun May 5 2019

.SYNOPSIS...
Low pressure over western VA/NC this morning will move eastward
to the Virginia Tidewater this afternoon before moving offshore
tonight. High pressure will build overhead for Monday and
Monday night before shifting offshore Tuesday. A cold front will
move into the region Tuesday night. The front should stall out
nearby through Wednesday night before possibly moving north as a
warm front Thursday. Low pressure and its associated cold front
may impact the area Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Periods of rain and showers are expected through the majority of
today as surface low pressure moves eastward from western VA/NC
to the Virginia Tidewater. The steadiest and heaviest rain is
pushing eastward through the Chesapeake Bay region, with upper
level dry slot moving in its wake. That being said, expecting
this to fill back in as trough moves through this afternoon.
This will then taper off to showers and end this evening.
Rainfall rates are not expected to be enough to cause flash
flooding, so have dropped flash flood watch, although some
additional rises on area creeks and streams is expected. A
rumble of thunder or two is also possible this afternoon in
central VA/southern MD.

Highs today mainly in the 60s, although near 70F in central
VA/southern MD.

Low pressure will move offshore tonight, pulling in some drier
air from the northwest on a gusty northwest to northerly wind.
Temperatures tonight will bottom out in the lower to middle 50s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure will build overhead Monday and remain in control
Monday night through Tuesday night. Dry air will lead to a
descent amount of sunshine during each day with high
temperatures reaching the middle 70s Monday and possibly the
lower 80s on Tuesday. Mild nighttime temperatures are in store
for Monday night and Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A frontal boundary will be south or near our area on Wednesday
before it lifts as a warm front late on Thursday. A cold front will
then move across the region late Friday and linger nearby into the
weekend as waves of low pressure track through it. Unsettled weather
is expected mainly Thursday into Friday.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
Widespread IFR ongoing this morning in low stratus and rain. By
later this afternoon into tonight, conditions will improve to
MVFR or perhaps VFR at the terminals from west to east.

VFR conditions expected Monday through Tuesday night with high
pressure building in across the region.

Periods of sub-VFR conditions are possible Wednesday into Friday as
several frontal boundaries affect our area.

&&

.MARINE...
Low pressure will move across the region today and then exit to
the east tonight into Monday. Winds will shift around to the
northwest and north with the passing low; thus, small craft
advisories remain in effect later this afternoon through
tonight.

High pressure will build overhead for Monday through Monday
night before shifting to the south Tuesday. Possible SCA
conditions at the end of the week.

Periods of sub-SCA conditions possible Wednesday and Friday as
several frontal boundaries affect our area..

&&

.HYDROLOGY...
Some areal flood warnings are in effect this morning, but
rainfall rates are no longer expected to be enough to produce
flash flooding. However, rises on streams/creeks are still expected.
In addition, while no mainstem river points are currently
forecast to flood, this may change with placement of heavy rain
and users are urged to monitor latest forecasts/warnings.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 3 PM this afternoon to midnight EDT
     tonight for ANZ530-531-535-536-538>540-542.
     Small Craft Advisory from 3 PM this afternoon to 6 AM EDT
     Monday for ANZ532>534-537-541-543.

&&

SYNOPSIS...KLW/MM
NEAR TERM...MM/KLW
SHORT TERM...KLW
LONG TERM...IMR
AVIATION...MM/IMR/KLW
MARINE...MM/IMR/KLW
HYDROLOGY...MM
Hazardous weather outlook, May 5, 9:57 AM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
957 AM EDT Sun May 5 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-061000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
957 AM EDT Sun May 5 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-061000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
957 AM EDT Sun May 5 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A flood warning is in effect for portions of northwest Virginia,
eastern West Virginia, and central Maryland. Mainstem river
flooding is possible today and tonight. Please see
weather.gov/washington and
water.weather.gov/ahps2/forecasts.php?wfo=lwx for more
information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Mainstem river flooding is possible Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather via normal
operating procedures.

In the hours before

Local storm report, May 5, 10:28 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1028 AM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     FLOOD            4 NNW BOYCE             39.15N  78.09W
05/05/2019                   FREDERICK          VA   911 CALL CENTER

            SULPHUR SPRINGS RD (VA-655) CLOSED OVER OPEQUON CREEK
            AT THE CLARKE COUNTY LINE.

&&

EVENT NUMBER LWX1904330

LFR
Local storm report, May 5, 10:32 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1032 AM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     FLOOD            3 WNW ALBIN             39.23N  78.25W
05/05/2019                   FREDERICK          VA   EMERGENCY MNGR

            INDIAN HOLLOW RD (VA-679) CLOSED.

&&

EVENT NUMBER LWX1904331

LFR
Local storm report, May 5, 10:35 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 AM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     FLOOD            2 SW WADESVILLE         39.22N  78.06W
05/05/2019                   FREDERICK          VA   EMERGENCY MNGR

            OLD CHARLES TOWN RD (VA-761) CLOSED OVER OPEQUOUN CREEK
            AT THE CLARKE COUNTY LINE.

&&

EVENT NUMBER LWX1904332

LFR
Local storm report, May 5, 10:45 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 AM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     FLOOD            1 SSW INWOOD            39.34N  78.06W
05/05/2019                   BERKELEY           WV   911 CALL CENTER

            HENSHAW RD (COUNTY RD 51/5) CLOSED AT MILL CREEK.

&&

EVENT NUMBER LWX1904333

LFR
Local storm report, May 5, 10:52 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1052 AM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            2 W WINEBRENNERS CROSS  39.43N  77.94W
05/05/2019                   BERKELEY           WV   911 CALL CENTER

            DOUGLAS GROVE RD (COUNTY RD 9/16) CLOSED DUE TO EVANS
            RUN OUT OF ITS BANKS.

&&

EVENT NUMBER LWX1904334

LFR
Local storm report, May 5, 11:05 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1105 AM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLOOD            BUNKER HILL             39.33N  78.05W
05/05/2019                   BERKELEY           WV   MESONET

            THE STREAM GAUGE ON MILL CREEK AT BUNKER HILL ROSE
            ABOVE MINOR FLOOD STAGE. AT THIS LEVEL, HENSHAW ROAD
            FLOODS NEAR I-81.

&&

EVENT NUMBER LWX1904335

MM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:47 AM EDTAreal Flood WarningLWXBerkeley, Jefferson18 hr
May 5, 10:56 AM EDTRiver Flood WatchLWXBerkeley, Jefferson27 min
May 5, 7:57 PM EDTAreal Flood WarningLWXBerkeley16 hr

Nearby

River Flood Warnings in West Virginia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.